Alert archive / South Carolina / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 61, NWS Charleston, SC

June 18, 2013Berkeley County, Charleston County, Dorchester County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jun 18, 2013, 2:29 AM EDT for Berkeley County, Charleston County, Dorchester County, South Carolina. It was in force for 61 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2013, 2:29 AM EDT (06:29 UTC)
Expired
Jun 18, 2013, 3:30 AM EDT
In force
61 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Berkeley County, SC, Charleston County, SC, Dorchester County, SC

The radar

The Charleston,SC radar (KCLX), 107 km from the middle of the area, began a volume at 06:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 2:31 AM EDTTSTM WND DMG2 Ene Hollywood, SCTHE SOUTH CAROLINA HIGHWAY PATROL REPORTS A TREE DOWN OVER DIXIE PLANTATION ROAD NEAR HIGHWAY 162. TIME ESTIMATED BASED ON RADAR.
Jun 18, 2:36 AM EDTTSTM WND DMG2 Se Shadowmoss, SCPOWERLINES DOWN ON WOODCLIFF STREET. TIME ESTIMATED BASED ON RADAR.
Jun 18, 3:11 AM EDTMARINE TSTM WIND 402 Ene James Island, SCA 40 MPH WIND GUST WAS RECORDED BY THE SOUTH CAROLINA DEPT OF NATURAL RESOURCES SENSOR AT FORT JOHNSON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 6.5 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2013-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1115 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2013-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1115 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
862 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

862 
WUUS52 KCHS 180629
SVRCHS
SCC015-019-035-180730-
/O.NEW.KCHS.SV.W.0061.130618T0629Z-130618T0730Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
229 AM EDT TUE JUN 18 2013

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...
  CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 330 AM EDT

* AT 230 AM EDT...METEOROLOGISTS DETECTED SEVERE THUNDERSTORMS...
  ALONG A LINE EXTENDING FROM MIDDLETON PLACE TO ADAMS RUN...MOVING
  EAST AT 25 MPH.

  PREPARE NOW FOR...
  DAMAGING WINDS IN EXCESS OF 60 MPH...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  RAVENEL...MIDDLETON PLACE...ARCHDALE...MEGGETT...MAGNOLIA
  GARDENS...BEARS BLUFF...CHARLESTON INTL AIRPORT...CHARLESTON
  AIRPORT...HANAHAN...I-26/I-526 INTERCHANGE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.

&&

LAT...LON 3301 7956 3299 7954 3301 7957 3295 7961
      3294 7961 3297 7956 3290 7959 3280 7973
      3275 7984 3277 7992 3276 7988 3268 7988
      3261 7999 3257 8039 3262 8039 3261 8042
      3268 8041 3296 8021 3301 7951
TIME...MOT...LOC 0630Z 264DEG 22KT 3289 8015 3265 8032

$$
1 follow-up statement
734 
WWUS52 KCHS 180653
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
253 AM EDT TUE JUN 18 2013

SCC035-180703-
/O.CAN.KCHS.SV.W.0061.000000T0000Z-130618T0730Z/
DORCHESTER SC-
253 AM EDT TUE JUN 18 2013

...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF DORCHESTER COUNTY
HAS BEEN CANCELLED...

LAT...LON 3296 7956 3295 7961 3293 7960 3293 7957
      3290 7959 3285 7969 3280 7973 3275 7984
      3277 7992 3276 7988 3268 7988 3261 7999
      3257 8039 3264 8037 3290 8004 3298 7989
      3300 7958 3297 7960 3297 7956
TIME...MOT...LOC 0653Z 263DEG 22KT 3287 7991 3260 8029

$$

SCC015-019-180730-
/O.CON.KCHS.SV.W.0061.000000T0000Z-130618T0730Z/
CHARLESTON SC-BERKELEY SC-
253 AM EDT TUE JUN 18 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM EDT
FOR PORTIONS OF CHARLESTON AND BERKELEY COUNTIES...

AT 253 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
DANIEL ISLAND TO BEARS BLUFF...MOVING EAST AT 25 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3296 7956 3295 7961 3293 7960 3293 7957
      3290 7959 3285 7969 3280 7973 3275 7984
      3277 7992 3276 7988 3268 7988 3261 7999
      3257 8039 3264 8037 3290 8004 3298 7989
      3300 7958 3297 7960 3297 7956
TIME...MOT...LOC 0653Z 263DEG 22KT 3287 7991 3260 8029

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 1:32 AM EDT, 57 minutes earlier.

Area forecast discussion, Jun 18, 1:32 AM EDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
132 AM EDT TUE JUN 18 2013

.SYNOPSIS...
HIGH PRESSURE WILL CONTINUE TO RETREAT FARTHER INTO THE ATLANTIC
EARLY THIS WEEK. A COLD FRONT WILL APPROACH FROM THE NORTHWEST
TUESDAY...THEN SLOWLY PROGRESS THROUGH THE AREA WEDNESDAY AND
THURSDAY. HIGH PRESSURE WILL THEN BUILD FROM THE NORTH INTO THE
WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
CLUSTERS OF SHOWERS/TSTMS ARE APPROACHING THE CHARLESTON TRI-
COUNTY AREA FROM THE SW AND WILL IMPACT MUCH OF THE METRO AREA
THROUGH 3 AM. LOCALLY HEAVY RAINFALL...GUSTY WINDS AND CLOUD TO
GROUND LIGHTNING WILL ACCOMPANY THESE STORM. MODIFIED POPS TO
MATCH GOING TRENDS. THE BULK OF THE RAINFALL SHOULD MOVE OUT OF
THE LOCAL FORECAST AREA BY 5 AM OR SO...BUT A RISK FOR MEASURABLE
RAINFALL WILL LINGER THROUGH SUNRISE.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH THURSDAY/...
TUESDAY...SFC HIGH PRESSURE WILL GRADUALLY BREAK DOWN EARLY AS A SFC
LOW TRACKS OVER THE TENNESSEE VALLEY AND TO THE MID ATLANTIC STATES.
SOUTHWEST FLOW AHEAD OF THE SFC LOW WILL LIKELY CONTRIBUTE TO
INCREASING LOW LVL MOISTURE OVER THE SOUTHEAST WHILE A SERIES OF H5
SHORTWAVES BEGIN TO SWING AROUND THE SOUTHERN PERIPHERY OF A BROAD
MID LVL TROUGH CENTERED NORTHEAST OF THE GREAT LAKES. CHANCES OF
SHOWERS/THUNDERSTORMS SHOULD INCREASE IN COVERAGE DURING THE
AFTERNOON AS TEMPS WARM INTO THE MID/UPPER 80S...ESPECIALLY FOR
INLAND LOCATIONS. GIVEN SFC DEWPTS IN THE LOW 70S...PWATS NEAR 2.0
INCHES...AND WEAK MID/UPPER LVL FLOW...EXPECT PULSE TYPE
THUNDERSTORMS CAPABLE OF PRODUCING BRIEF WIND GUSTS AND HEAVY
RAINFALL. SHOWER/THUNDERSTORM ACTIVITY SHOULD CONTINUE THROUGH THE
OVERNIGHT PERIOD AS A SFC COLD FRONT APPROACHES FROM THE
WEST/NORTHWEST LATE. OVERNIGHT LOWS ARE EXPECTED TO BE IN THE
LOW/MID 70S.

WEDNESDAY AND THURSDAY...A SFC COLD FRONT WILL SLOWLY SHIFT OVER
SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA WEDNESDAY MORNING
BEFORE GRADUALLY STALLING OVER OR JUST SOUTH OF THE REGION ON
THURSDAY. AS THIS OCCURS...PWATS NEAR 2.0 INCHES ALONG WITH MID LVL
FORCING SHOULD FAVOR A PERIOD OF SHOWERS/THUNDERSTORMS EARLY
WEDNESDAY WITH COLD FROPA BEFORE ACTIVITY SHIFTS SOUTH OVER GEORGIA
ZONES ON THURSDAY. SHOWERS/THUNDERSTORMS MAY PRODUCE HEAVY RAINFALL
GIVEN THE AMOUNT OF MOISTURE AND WEAK WINDS IN PLACE. GREATEST
COVERAGE OF ACTIVITY WILL LIKELY BE ALONG OR NEAR THE FRONT
WEDNESDAY MORNING...WITH A 40-60 PERCENT CHANCE OF PRECIPITATION. BY
THURSDAY...CHANCES OF PRECIP SHOULD BEGIN TO DECLINE OVER SC ZONES
WHILE THE FRONT STALLS AND WEAKENS SOUTH OF INTERSTATE 16 IN
GEORGIA. HAVE MAINTAINED 30-40 POPS OVER THE REGION THURSDAY WITH
HIGHEST CHANCES FOR SOUTHERN GA ZONES. OVERALL HIGH TEMPS ARE
EXPECTED TO PEAK IN THE MID/UPPER 80S OVER MOST LOCATIONS
WEDNESDAY...WITH SLIGHTLY COOLER TEMPS IN THE MID 80S OVER SOUTH
CAROLINA ON THURSDAY BEHIND THE FRONT. WEDNESDAY NIGHT LOWS ARE
EXPECTED TO BE IN THE UPPER 60S TO LOWER 70S.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
THE CENTER OF UPPER LEVEL RIDGING WILL REMAIN WEST OF THE
REGION...ALLOWING THE PATTERN ALOFT FOR THE SOUTHEAST STATES TO
BE SOMEWHAT WEAK AND PROGRESSIVE THROUGH MUCH OF THE EXTENDED
PERIOD. THE LINGERING FRONT NEAR THE SOUTHERN PERIPHERY OF THE
FORECAST AREA LOOKS TO REMAIN GENERALLY IN PLACE...EVENTUALLY
TRANSITIONING INTO A COASTAL FRONT/COASTAL TROUGH FEATURE AS HIGH
PRESSURE BUILDS FROM THE NORTH. MEDIUM RANGE MODEL SOLUTIONS STILL
DIVERGE ON DETAILS FOR THE LATE WEEK AND WEEKEND PERIOD...AND HAVE
DECIDED TO MAINTAIN A RATHER GENERIC 30 PERCENT POP DURING THE
DAYTIME HOURS FRIDAY THROUGH AT LEAST SUNDAY. IF THE COASTAL
TROUGH PATTERN DOES INDEED TAKE SHAPE...THEN EXPECT BEST
CONVECTIVE COVERAGE TO TRANSITION OFFSHORE EACH NIGHT. HIGH
TEMPERATURES WILL VARY LITTLE EACH AFTERNOON...REACHING THE UPPER
80S TO AROUND 90 DEGREES AWAY FROM THE LOCALLY COOLER COASTLINE.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
TSTMS WILL MOVE ACROSS THE KCHS TERMINAL 06-08Z BRINGING GUSTY
WINDS AND LOCALIZED IFR VSBYS. THE NEAR TERM RISK FOR TSTMS SHOULD
END BY 08Z WITH A RETURN TO VFR CONDITIONS. VFR WILL DOMINATE AT
KSAV THROUGH SUNRISE WITH THE BULK OF THE TSTMS ACTIVITY PASSING
TO THE NORTH OF THAT TERMINAL. HIGH RESOLUTION MODELS SHOW ANOTHER
BATCH OF SHOWERS/TSTMS MOVING ACROSS THE COASTAL CORRIDOR BY LATE
MORNING AFTERNOON AS A POTENT SHORTWAVE PUSHES THROUGH. WILL
CARRY TEMPO GROUPS FOR 4SM TSRA BR BKN040CB FROM 18-21Z AT KCHS
AND 16-19Z AT KSAV TO COVER. ADJUSTMENTS WILL MOST CERTAINLY BE
NEEDED AS THE MORNING PROGRESSES.

EXTENDED AVIATION...PERIODIC FLIGHT RESTRICTIONS TUESDAY THROUGH
THURSDAY IN ASSOCIATION WITH SCATTERED TO NUMEROUS
SHRA/TSRA...MAINLY DURING AFTERNOON HOURS.

&&

.MARINE...
TONIGHT...SOUTHERLY WINDS WILL INCREASE SLIGHTLY AHEAD OF AN
APPROACHING COLD FRONT FAR UPSTREAM. SPEEDS COULD REACH AS HIGH
AS 15 TO 20 KT AT TIMES WITH SEAS BUILDING TO 2 TO 4 FT...HIGHEST
BEYOND 20 NM.

TUESDAY THROUGH FRIDAY...WINDS/SEAS WILL LIKELY REMAIN BELOW SMALL
CRAFT ADVISORY THRESHOLDS FOR MUCH OF THE DAY TUESDAY BEFORE
INCREASING TUESDAY NIGHT AS THE PRESSURE GRADIENT TIGHTENS BETWEEN
HIGH PRESSURE OVER THE WESTERN ATLANTIC AND A SFC COLD FRONT
APPROACHING THE WATERS FROM THE WEST/NORTHWEST LATE. AS A
RESULT...SOUTH/SOUTHWEST FLOW IS ANTICIPATED TO SURGE TUESDAY NIGHT
WITH 20-25 KT WINDS AND SEAS UP TO 5 FT BEYOND 20 NM. EXPECT WIND
DIRECTIONS TO VEER WEST/NORTHWEST AS THE FRONT STEADILY SLIPS OVER
THE WATERS WEDNESDAY INTO THURSDAY...WITH WIND SPEEDS DIMINISHING AS
THE FRONT WEAKENS/STALLS. NUMERICAL MODEL SOLUTIONS DIFFER REGARDING
THE PRECISE LOCATION OF THE STALLING FRONT...BUT WILL LEAN TOWARD
PERSISTENCE IN INDICATING A GENERAL EAST/NORTHEAST FLOW FOR THURSDAY
AND FRIDAY. WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW ADVISORY
CONDITIONS THROUGH THE PERIOD.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

ST
Hazardous weather outlook, Jun 17, 9:04 PM EDT, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
904 PM EDT MON JUN 17 2013

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-190115-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
904 PM EDT MON JUN 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jun 17, 9:40 PM EDT, 4 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
940 PM EDT MON JUN 17 2013

GAZ087-088-099-100-180230-
BULLOCH-CANDLER-JENKINS-SCREVEN-
940 PM EDT MON JUN 17 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...JENKINS...
BULLOCH AND CANDLER COUNTIES THROUGH 1030 PM EDT...

AT 936 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR COLLINS LAKE...MOVING NORTHEAST AT 25 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
COLLINS LAKE...THRIFT...FOUR POINTS...FOUR POINTS...EMMALANE...
IRONGATE...HOPEULIKIT...WESTBROOKE...MIDDLEGROUND...HUNTERS POINTE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3243 8220 3252 8215 3256 8208 3254 8203
      3260 8201 3266 8209 3274 8212 3291 8183
      3270 8167 3224 8166 3234 8224 3235 8226
TIME...MOT...LOC 0140Z 247DEG 20KT 3260 8199
Special weather statement, Jun 17, 10:52 PM EDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1052 PM EDT MON JUN 17 2013

GAZ087-088-180345-
JENKINS-SCREVEN-
1052 PM EDT MON JUN 17 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN AND JENKINS
COUNTIES THROUGH 1145 PM EDT...

AT 1051 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR HERNDON...MOVING EAST AT 25 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
HERNDON...ROGERS...BIRDSVILLE...BUTTS...FOUR POINTS...EMMALANE...
LINCOLN STATE PARK...MILLEN...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3288 8213 3292 8208 3293 8195 3295 8187
      3295 8182 3291 8176 3300 8163 3268 8154
      3263 8204 3267 8209 3282 8215
TIME...MOT...LOC 0252Z 257DEG 22KT 3279 8216
Special weather statement, Jun 18, 1:34 AM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
134 AM EDT TUE JUN 18 2013

SCZ043>045-049-050-052-180600-
CHARLESTON-COASTAL COLLETON-DORCHESTER-INLAND BERKELEY-INLAND
COLLETON-TIDAL BERKELEY-
134 AM EDT TUE JUN 18 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER...
CHARLESTON...BERKELEY AND COLLETON COUNTIES THROUGH 200 AM EDT...

AT 130 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM GETTYSVILLE TO
ASHEPOO...MOVING EAST AT 40 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ASHEPOO...JACKSONBORO...HOLLYWOOD...SUMMERVILLE...WEST ASHLEY...
DELMAR CROSSROADS...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 35 TO 45 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. IF TIME
PERMITS...UNPLUG COMPUTERS...TELEVISION SETS...CABLE MODEMS AND OTHER
HOME APPLIANCES AS THEY ARE SUSCEPTIBLE TO POWER SURGES AND MAY BE
DAMAGED BY NEARBY LIGHTNING STRIKES.

&&

LAT...LON 3306 7997 3270 8010 3268 8063 3301 8041
TIME...MOT...LOC 0534Z 252DEG 34KT 3296 8032 3274 8051
Special weather statement, Jun 18, 2:02 AM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
202 AM EDT TUE JUN 18 2013

SCZ044-045-049-050-052-180630-
CHARLESTON-COASTAL COLLETON-DORCHESTER-INLAND BERKELEY-TIDAL
BERKELEY-
202 AM EDT TUE JUN 18 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER...
CHARLESTON...BERKELEY AND COLLETON COUNTIES THROUGH 230 AM EDT...

AT 158 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM DORCHESTER ESTATES
TO FENWICK...MOVING EAST AT 25 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ADAMS RUN...DELMAR CROSSROADS...WEST ASHLEY...NORTH CHARLESTON...
SUMMERVILLE...DOWNTOWN CHARLESTON...GOOSE CREEK...NAVAL WEAPONS
STATION CHARLESTON...RAVENEL...JOHNS ISLAND...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

&&

LAT...LON 3315 7979 3266 8002 3255 8050 3303 8025
TIME...MOT...LOC 0601Z 253DEG 23KT 3298 8019 3266 8036

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 1:34 AM EDTSpecial Weather StatementCHSDorchester26 min
Jun 18, 1:54 AM EDTAreal Flood AdvisoryCHSCharleston81 min
Jun 18, 2:02 AM EDTSpecial Weather StatementCHSCharleston28 min
Jun 18, 2:06 AM EDTSpecial Marine WarningCHS39 min
Jun 18, 2:36 AM EDTSpecial Marine WarningCHS114 min
Jun 18, 2:39 AM EDTFlash Flood WarningCHSCharleston4 hr
Jun 18, 3:31 AM EDTSpecial Marine WarningCHS119 min
Jun 18, 1:29 PM EDTSpecial Weather StatementCHSAllendale91 min
Jun 18, 2:30 PM EDTSevere Thunderstorm WarningCHSAllendale45 min
Jun 18, 3:02 PM EDTSevere Thunderstorm WarningCHSAllendale, Hampton43 min
Jun 18, 3:04 PM EDTSmall Craft AdvisoryCHS19 hr
Jun 18, 4:12 PM EDTSpecial Weather StatementCHSDorchester33 min
Jun 18, 4:43 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Dorchester62 min
Jun 18, 5:37 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston53 min
Jun 18, 5:39 PM EDTSpecial Marine WarningCHS2 hr
Jun 18, 7:33 PM EDTRiver Flood WarningCHSColleton, Dorchester54 hr

Nearby

Severe Thunderstorm Warnings in South Carolina, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.